MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number SXR06150R
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the misago was used during the procedure.When performing a left leg intervention of the common femoral and sofa.They used a 6fr destination.After csi and shockwave, they ballooned with 6 x 200 crosstella.After the vessel was prepped, they stunted with a 6 x 150 misago over and.014 viper wire.The stent seemed to flower and deploy ok initially.As he rolled the dial, the catheter began to corkscrew.The doctor was told to not hold the blue portion of the catheter and they did not see a blue portion hanging out.As he continued to roll the dial, the catheter twisted and corkscrewed excessively and the inner wire in the stent catheter came exposed at the proximal side which cause the outer catheter over the stent to be stuck.The doctor had to bend the wire (within the stent catheter.Not the.014 viper wire) and straighten it back up so that the outer catheter exposed the rest of the stent for a successful deployment.The case was a success and there was no injury to the patient.There was no patient injury, medical/surgical intervention required.The patient's condition was stable.
 
Event or Problem Description
Additional information was received on 06apr2021.The lesion was in the sfa.Access was gained in contra lateral femoral artery.A 6 x 45 destination was used up and over.It was crossed with an.035 navicross and.035 gwa.The lesion was moderately calcified.A viper wire was exchanged and csi atherectomy was performed.And angioplasty followed with a crosstella rx balloon.The misago was being deployed in the sfa.The renaming shaft outside of the body was being visualized while being deployed.That part of the shaft was "corkscrewing" when the stent was being deployed.They did not see the blue portion of the catheter during deployment.The catheter was not stuck in the destination.The outer catheter of the misago stopped moving before the entire stent was deployed.The stent was deployed 3/4 of the way and the catheter stopped moving back.The physician was able to bend the exposed wire back into place and the catheter then moved all the way and released the remaining part of the misago stent.He did not really pull and wire, he just bent it back into place which released the tension on everything.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, the device return date in section d9, to update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the shaft was fractured near the end of the strain relief, exposing the reinforcement and the release wire.The exposed reinforcement had been bent.The strain relief was bent near the fracture area.The sliding part was kinked at approximately 390 mm from the distal end.The inner shaft was kinked at approximately 180 mm from the distal end (at the distal end of the sliding part).A ripple was observed on the shaft from the intermediate shaft to the proximal shaft.The kinked parts were inspected under a magnifier.It was confirmed there was no scratch or no anomaly that could lead to the kinks.Magnifying inspection of the fracture section of the shaft found that the shaft seemed to have been stretched and torn.The shaft had been buckled near the fracture.X-ray fluoroscopic inspection of the fracture section of the shaft found that the shaft inside the strain relief had been buckled also.The release wire had been bent inside the strain relief.Magnifying inspection of the sliding part (stent mount part) found multiple dents on the surface.From this, it was possible that a hard object including calcified lesions came into contact with that area.The outer diameter of the sliding part (stent mount part) was measured at the undamaged part and confirmed to meet the control criteria.The release-wire fixing point was inspected under a magnifier.Compared to a current product sample, no anomaly was noted in the appearance.The release wire was fixed properly.The inner shaft (stent mount part) was inspected under a magnifier and confirmed to have no kink, no dent, or no similar anomaly in the appearance.The deployment handle was inspected under x-ray fluoroscopy.The release wire had been wound around the thumb wheel.No anomaly was observed.The catheter was inspected under x-ray fluoroscopy.No break or no similar anomaly was found in the release wire.At the site of the kink of the sliding part at about 390 mm from the distal end, the inner shaft and the release wire were found to have been kinked also.Therefore, it was likely that the sliding part was exposed to a bending load after moved to that position, which resulted in the kinks.Reproductive testing was performed and in a mock lower extremity vascular model, a contralateral approach was performed with a terumo 6fr 45cm destination, and the destination tip was positioned at the iliac.Then, a current misago was inserted up to the sfa along the 0.014-inch guidewire advantage, and the sliding part (stent mount part) of the misago was trapped through the mock vessel tube with forceps.The thumbwheel of misago was clicked while the deployment handle only was grasped, and the catheter was not grasped.At the seventh click, the handle became heavy, causing the shaft located outside the body to ripple.( when only the handle is grasped, if the sliding part is prevented from moving proximally due to something like a stenotic lesion, a force in the compression direction is applied to the entire shaft, which may cause the shaft to ripple.Therefore, the catheter should be grasped during stent deployment to reduce the waviness of the shaft.) as the clicks continued, the handle became heavier and heavier, causing the shaft located outside to ripple, and the sliding part located inside the body to ripple as well.The stent began to expand in 20 clicks.(as for the involved product code, the stent usually starts to expand in 10 to 15 clicks provided that the sliding part is free from any load.) after 30 clicks, the stent expanded about 10 mm, and after 60 clicks, the stent expanded 30 mm.Further clicks were continued, although the stent could not be expanded further.In 70 clicks, the proximal shaft was coiled in a spiral shape near the deployment handle due to the progressive rippling of the shaft outside the body.In addition, the reinforcement was bent at the tip of the deployment handle, and a tearing load was applied to the shaft.At 80 clicks, the shaft was fractured at the tip of the strain relief, and the bent reinforcement and release wire were exposed.As a result of visual inspection of the vicinity of the fracture site using a magnifying glass, revealed: the fractured part of the shaft was widened by the tearing load.The tip of the strain relief was bent; the shaft inside the strain relief was buckled; the release wire inside the strain relief was bent.Therefore, the condition of the test sample was considered to be similar to that of the actual sample.Ifu states: deploy the stent completely, even if the delivery catheter bends and corrugates.Eliminate any slack in the delivery catheter and fix in position.In addition, if the thumbwheel is felt heavy during clicking or if the rippling of the shaft persists, please investigate the cause under x-ray fluoroscopy and take careful measures (such as removing the system).Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the sliding part (stent mount part) of the catheter was trapped by some hard object including a calcified lesion, which prevented the release wire from retracting the sliding part to the proximal side, causing the shaft located outside the body to ripple.In addition, due to insufficient grasping of the catheter during deployment, it was thought that the catheter rippled every time the click was continued, and finally the reinforcement was bent at the tip of the strain relief, causing the shaft to fracture with resultant exposure of the release wire and reinforcement.As for the kink of the sliding part and the kink of the inner shaft at the tip of the sliding part, they were likely to have occurred due to the bending load after the event occurred and after the release of the stent, and were not considered to be causally related to this case.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11540688
Report Number9681834-2021-00037
Device Sequence Number3814900
Product Code NIP
UDI-Device Identifier04987350727749
UDI-Public04987350727749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberSXR06150R
Device Lot Number200721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 VIPER WIRE; 6 FR DESTINATION; 6 X 150 MISAGO; 6 X 200 CROSSTELLA
Patient Age89 YR
Patient Weight91